# SDR 97ZZZX790

- Difficulty date: January 20, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N1859V
- Make and model: Cessna 140
- Aircraft serial: 14038
- Engine: Cont C8512F
- System (JASC): 7414 · Magneto/Distributor
- Part: Distributor Blk
- Condition: Worn
- Location: Lt Mag
- Part time: 54 hours
- Component: Slick, 4301
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TROUBLESHOT IGNITION SYSTEM.  FOUND LEFT MAGNETO TO BE PROBLEM.  DISASSEMBLED MAGNETO AND FOUND ROTOR GEAR RUBBING ON DISTRIBUTOR BLOCK HOUSING.  DISTRIBUTOR BLOCK HOUSING WAS WARPED.  ALSO FOUND BUSHING IN DISTRIBUTOR BLOCK HOUSING WAS WORN THROUGH ON SIDE TOWARDS CONDENSER.  WEAR HAD PROGRESSED INTO PLASTIC SURROUNDING BUSHING.  SEVERE ARCING AND CARBON TRACKING WAS PRESENT IN HOUSING.  FOUND THAT THE ROTOR GEAR WAS NOT PRESSED INTO PLACE AS IS REQUIRED IN SLICK SM.  SUBMITTER STATES THE SEALING MARK IS PUT ON MAGNETO HOUSING SCREW AT FACTORY HAD NOT BEEN BROKEN PRIOR TO MECHANIC DOING SO FOR INSPECTION.
